MAUDE Adverse Event Report: ARTHREX, INC. CERCLAGE TENSIONER RATCHETING HANDLE; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. CERCLAGE TENSIONER RATCHETING HANDLE; ORTHOPEDIC MANUAL SURG INSTR
Model Number CERCLAGE TENSIONER RATCHETING HANDLE
Medical Device Problem Codes Break (1069); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a distal femur fracture surgery three fibertapes (ar-7267, lot s705864) broke inside the patient while using the cerclage tensioner (ar-7800, lot 051650).One broke during initial tensioning and the second and third broke when the final tensioning on top of the half hitch was done.All three devices broke in the knot.The broken device cerclage was removed from the patient.There was no harm for patient, operator or third party reported.The surgery was finished successfully with a different device.The surgeon switched to a cerclage wire in metal.It was not necessary to do a second surgery.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint could not be confirmed.One unpackaged ar-7801, batch 104731 cerclage tensioner ratcheting handle was received for investigation.Visual inspection identified signs of wear and tear across the device, such as discoloration across the metallic components.The observed condition of the tensioner ratcheting handle is consistent with the manufacture date of 2017.The device was functionally tested with the returned ar-7800, batch 051650 that was returned on (b)(4).No problem was noted.As the fibertape detailed in the event description was not returned, the reported failure mode cannot be verified.
 
Additional Manufacturer Narrative
Additional information: d9, g4, h3.H6.The complaint could not be confirmed.One unpackaged ar-7801, batch 104731 cerclage tensioner ratcheting handle was received for investigation.Visual inspection identified signs of wear and tear across the device, such as discoloration across the metallic components.The observed condition of the tensioner ratcheting handle is consistent with the manufacture date of 2017.The device was functionally tested with the returned ar-7800, batch 051650 that was returned on (b)(4).No problem was noted.As the fiber tape detailed in the event description was not returned, the reported failure mode cannot be verified.The most likely cause for the reported failure can be attributed to wear and tear.D9 - date of receipt.

Brand Name
CERCLAGE TENSIONER RATCHETING HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19155056
Report Number1220246-2024-02223
Device Sequence Number7548519
Product Code LXH
UDI-Device Identifier00858325005176
UDI-Public00858325005176
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCERCLAGE TENSIONER RATCHETING HANDLE
Device Catalogue NumberAR-7801
Device Lot Number104731
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2021
Supplement Date Received by Manufacturer05/27/2024
Initial Report FDA Received Date04/22/2024
Supplement Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/25/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown